Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 78, NWS Mobile, AL

May 14, 2014Butler County, Covington County, Crenshaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at May 14, 2014, 12:15 PM CDT for Butler County, Covington County, Crenshaw County, Alabama. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2014, 12:15 PM CDT (17:15 UTC)
Expired
May 14, 2014, 1:15 PM CDT
In force
60 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Butler County, AL, Covington County, AL, Crenshaw County, AL

The radar

The Ft Rucker radar (KEOX), 86 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WUUS54 KMOB 141715
SVRMOB
ALC013-039-041-141815-
/O.NEW.KMOB.SV.W.0078.140514T1715Z-140514T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1215 PM CDT WED MAY 14 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTH CENTRAL COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
  CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 115 PM CDT

* AT 1210 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
  PRODUCING DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE
  EXTENDING FROM 13 MILES SOUTH OF GREENVILLE TO 15 MILES NORTH OF
  ANDALUSIA TO 4 MILES NORTHEAST OF ANDALUSIA...AND MOVING NORTHEAST
  AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH IS 
EXPECTED TO PRODUCE POTENTIALLY LIFE THREATENING FLOODING. DO NOT 
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. PERSONS IN FLOOD PRONE 
AREAS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY.

&&

LAT...LON 3133 8645 3143 8659 3164 8672 3197 8643
      3197 8641 3206 8636 3206 8630 3197 8629
      3196 8618 3189 8617 3180 8620 3179 8615
      3178 8614 3166 8614 3163 8618 3162 8614
      3156 8614
TIME...MOT...LOC 1714Z 222DEG 20KT 3166 8657 3154 8642
          3137 8642

$$
1 follow-up statement
772 
WWUS54 KMOB 141755
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1255 PM CDT WED MAY 14 2014

ALC039-141805-
/O.CAN.KMOB.SV.W.0078.000000T0000Z-140514T1815Z/
COVINGTON AL-
1255 PM CDT WED MAY 14 2014

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTH
CENTRAL COVINGTON COUNTY...

AT 1249 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTH 
CENTRAL COVINGTON COUNTY HAS MOVED OUT OF THE COUNTY...THUS THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

LAT...LON 3147 8626 3153 8628 3152 8631 3177 8660
      3197 8643 3197 8641 3206 8635 3206 8630
      3197 8629 3196 8618 3189 8617 3180 8620
      3178 8614 3166 8614 3163 8618 3162 8614
      3156 8614
TIME...MOT...LOC 1755Z 211DEG 23KT 3191 8644 3177 8621
          3155 8614

$$

ALC013-041-141815-
/O.CON.KMOB.SV.W.0078.000000T0000Z-140514T1815Z/
BUTLER AL-CRENSHAW AL-
1255 PM CDT WED MAY 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR CRENSHAW AND NORTHEASTERN BUTLER COUNTIES...

AT 1249 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
10 MILES EAST OF GREENVILLE TO 2 MILES NORTHEAST OF LUVERNE TO 9
MILES NORTHWEST OF ELBA...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  RUTLEDGE...           PETREY...             LUVERNE...
  GLENWOOD...           BRANTLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3147 8626 3153 8628 3152 8631 3177 8660
      3197 8643 3197 8641 3206 8635 3206 8630
      3197 8629 3196 8618 3189 8617 3180 8620
      3178 8614 3166 8614 3163 8618 3162 8614
      3156 8614
TIME...MOT...LOC 1755Z 211DEG 23KT 3191 8644 3177 8621
          3155 8614

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 9:15 AM CDT, 3 hours earlier.

Area forecast discussion, May 14, 9:15 AM CDT, 3 hours before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
915 AM CDT WED MAY 14 2014

...HEAVY RAINFALL AND LOCAL FLOOD THREAT PERSISTS THIS AFTERNOON AND
EVENING...

.UPDATE...JUST A QUICK UPDATE TO SAY EVERYTHING LOOKS ON TRACK.
CURRENTLY...AIR MASS IS ANOMALOUSLY MOIST WITH GOOD TROPICAL TAP IN
WATER VAPOUR IMAGERY. PW VALUES ARE NEAR 2.0 IN. WHICH IS APPROX.
99TH PERCENTILE FOR THIS DATE AND 2SD FROM MEAN FOR THIS DATE.
REGIONAL RADAR SHOWS WHAT WAS A PCPN VOID REGION BETWEEN STORMS EAST
OF I-65 AND DEVELOPING STORMS JUST AHEAD OF FRONT OVER SERN MS...BUT
EVEN THAT IS RAPIDLY FILLING IN AS LOWER TROPOSPHERIC MOISTURE
TRANSPORT AXIS IS CENTERED RIGHT IN THE MIDDLE OF THAT TROPICAL
CONNECTION. SOME OF THESE STORMS ARE ALREADY DUMPING 1.0-1.5
INCHES PER HOUR. LAPSE RATES ARE NEAR MOIST ADIABATIC AND MLCAPES
ARE LIMITED 500-1000 J/KG.  THERE  IS SOME LOW LEVEL VERTICAL WIND
SHEAR BUT IT IS NOT AMOUNTING TO MUCH (<150 M2 S-2) WITH SR HEL
COMPUTATIONS CONSIDERING STORM MOTION. FEEL SEVERE THREAT IS VERY
LIMITED BASED ON THE PRECEDING AND THE HEAVY RAINFALL THREAT IS OF
COURSE THE MAIN CONCERN.

AREAL OUTLINE OF FLASH FLOOD WATCH STILL LOOKING VERY REASONABLE
GIVEN PLACEMENT AND EXPECTED SHORT-TERM EVOLUTION OF INGREDIENTS.
GUST FRONT RE-TRIGGERING AND SOME SSW-NNE TRAINING POSSIBLE THROUGH
THIS EVENING DESPITE A PROGRESSIVE MAIN BAROCLINIC TROUGH.  POPS AND
QPF ALSO APPEAR ON TRACK WITH SHOWERS AND THUNDERSTORMS BECOMING
WIDESPREAD BY NOON AND EXPECT 1-3" OF RAINFALL WITH EASILY UP TO 6"
ON AN ISOLATED BASIS. THE AREAS STANDING THE BEST CHANCE FOR THAT
ARE THOSE IF THE FFA EAST OF I-65 DUE TO THE DEVELOPMENT OF THAT
EARLY AREAS OF PCPN THAT IS CURRENTLY ONGOING. WILL LIKELY SEE A FEW
FLASH FLOOD WARNINGS BEING ISSUED LATER TODAY.

EXPECT COLD FRONT TO BE LOCATED ALONG I-65 IN 6-8 PM TIME FRAME
(DEPENDING ON AMOUNT OF STORMS AHEAD OF IT) AND EAST OF DESTIN IN
1-3 AM TIME FRAME. DRIER AIR ADVECTS OVER IN THE WAKE OF THE
PASSAGE. /23 JMM

&&

.MARINE...WILL HOIST A SCA WITH 1030 AM UPDATE PACKAGE FOR TONIGHT
THROUGH LATE TOMORROW EVENING FOR OUR ENTIRE MARINE AREA. /23 JMM
&&
-----------------------------------------------------------------....
............PREVIOUS DISCUSSION..............
.SHORT TERM...(TODAY THROUGH FRIDAY)...FOR TODAY THROUGH TONIGHT...
TRENDS INDICATING A WETTER FORECAST THAN PREVIOUSLY EXPECTED
CONTINUE THIS MORNING. MODELS IN GOOD AGREEMENT WITH INDICATING
CATEGORICAL POPS OVER THE FCST AREA TODAY...AND CURRENT DATA
INDICATING A PLUME OF VERY MOIST AIR (WITH PWATS NEARING 2 INCHES)
ADVECTING NORTHWARD ACROSS THE EASTERN GULF OF MEXICO AND INTO THE
LOCAL FCST AREA. AS THE AVAILABLE MOISTURE INCREASES...A FRONTAL
BOUNDARY IS EXPECTED TO MOVE TOWARD AND ACROSS THE FCST AREA TODAY
AND SHOULD BE EAST ACROSS THE AREA BY LATE TONIGHT. SURFACE
CONVERGENCE ASSOCIATED WITH THE FRONT...COMBINED WITH LARGE SCALE
DIFFLUENT FLOW ALOFT ON THE EAST SIDE OF A BROAD UPPER TROUGH JUST TO
OUR WEST...WILL INTERACT WITH THE INCREASING ATMOSPHERIC MOISTURE
RESULTING IN LIKELIHOOD OF WIDESPREAD SHOWERS AND STORMS. ALTHOUGH
THE FRONT IS STILL EXPECTED TO MOVE EAST ACROSS THE REGION FAIRLY
QUICKLY...THE AIRMASS IS BECOMING INCREASINGLY PRIMED FOR THE
POTENTIAL OF LOCALLY HEAVY RAINFALL. THIS WILL BE ESPECIALLY TRUE
WHERE WHERE TRAINING STORMS REPEATEDLY MOVE ACROSS THE SAME AREAS
TODAY IN ADVANCE OF THE FRONT. TOTAL RAINFALL AMOUNTS OF 2 TO 3
INCHES...WITH POTENTIAL FOR LOCALIZED TOTALS AT LEAST DOUBLE THAT
AMOUNT WILL BE POSSIBLE OVER PARTS OF THE FCST AREA TODAY AND THIS
EVENING. SOME OF THIS RAINFALL WILL OCCUR OVER SOME OF THE SAME
LOCATIONS THAT HAVE ALREADY RECEIVED EXCESSIVE RAINFALL OVER THE PAST
COUPLE OF WEEKS...AND A FLASH FLOOD WATCH IS NOW IN EFFECT FOR
EASTERN AND COASTAL PORTIONS OF THE FCST AREA. THE HEAVIER RAIN
THREAT WILL END FAIRLY QUICKLY FROM WEST TO EAST ACROSS THE FCST AREA
LATE THIS EVENING AND DURING THE OVERNIGHT HOURS DUE TO THE
PROGRESSIVE NATURE OF THE FRONT. CLOUDY SKIES AND SLIGHTLY BELOW
NORMAL TEMPERATURES EXPECTED TODAY...WITH HIGHS GENERALLY IN THE
LOWER 80S (ALTHOUGH SOME UPPER 70S ARE NOT OUT OF THE QUESTION). WITH
THE FRONT MOVING ON TO THE EAST OF THE FCST AREA BY LATE TONIGHT...WE
EXPECT MUCH COOLER AIR TO BEGIN FILTERING INTO THE REGION AFTER
MIDNIGHT. OVERNIGHT LOW TEMPERATURES WILL LIKELY BE NEARLY 10 DEGREES
BELOW NORMAL FOR THIS TIME OF THE YEAR...RANGING FROM THE LOWER 50S
OVER WESTERN ZONES TO AROUND 60 EXTREME SOUTHEASTERN ZONES. 12/DS

THURSDAY...THE SHORTWAVE AT THE SOUTHERN END OF THE TROUGH OVER THE
PLAINS/MISS RIVER SWINGS THROUGH AND BEGINS TO MOVE NORTH...PUSHING
THE SURFACE FRONT ALREADY WELL EAST OF THE FA OFF AND CONTINUE TO
PUSH COOLER...DRIER AIR OVER THE AIR. HAVE SOME RESIDUAL SHOWERS IN
OVER EASTERN-MOST SECTIONS OF THE FA AT THE BEGINNING OF THE
PERIOD...BUT AM EXPECTING THESE TO MOVE OFF PRETTY QUICK. TEMPS BEING
ADVERTISED BY GUIDANCE ARE AROUND 10 DEGREES OR MORE BELOW SEASONAL
AND SEE NO REASON TO ARGUE...SO A SIGNIFICANTLY COOLER DAY WITH TEMPS
IN THE MID 70S PLUS OR MINUS IS EXPECTED.

THE UPPER TROUGH REMAINS PRETTY MUCH STATIONARY...WITH ITS AXIS JUST
EAST OF THE MISS RIVER. GUIDANCE IS ADVERTISING ANOTHER SHORTWAVE
DIVING SOUTH OVER THE PLAINS...PUSHING A RE-ENFORCING FRONT SOUTH
ACROSS THE MID MISS/TENN RIVER VALLEYS OVER THE FA. GUIDANCE IS
ADVERTISING THIS BOUNDARY STALLING ALONG THE COAST FRI MORNING...WITH
TEMPS DROPPING INTO THE LOW TO MID 40S AWAY FROM THE COAST...UPPER
40S NEAR. A SURFACE HIGH OVER TX GETS PUSHED EAST OVER THE
GULF...HELPING TO PROVIDE A BIT OF A SOUTHWESTERLY COMPONENT TO THE
WINDS AND TEMPS REBOUNDING UPWARD FROM THURSDAY'S A BIT.

.LONG TERM...(FRIDAY NIGHT ON)...FRIDAY NIGHT THROUGH
SATURDAY...ANOTHER SHORTWAVE MOVING THROUGH THE BASE OF THE EASTERN
TROUGH PUSHES ANOTHER FRONT TOWARDS THE FA...BUT WITH THE ROUGH
ITSELF TREATING NORTH A BIT...THIS FRONT WILL HAVE A HARDER TIME
MOVING ACROSS THE FA. ECMWF IS ADVERTISING THE FRONT MOVING ACROSS
NORTHERN SECTIONS OF THE FA...BUT BRINGS LITTLE MORE THAN AN
INCREASE IN CLOUD COVER...WHILST THE GFS KEEPS IT WELL NORTH. FEEL
EITHER IS PROBABLE...SO HAVE BLENDED THE SOLUTIONS FOR THE FORECAST.
WITH NO REAL RE-ENFORCEMENT OF COOLER NORTHERLY AIR...TEMPS MODERATE
UPWARD TOWARDS SEASONAL LEVELS

SATURDAY NIGHT THROUGH SUNDAY NIGHT...THE EASTERN TROUGH FINALLY
BEGINS TO MOVE OFF...WITH AN UPPER RIDGE BUILDING OVER THE PLAINS.
A SURFACE RIDGE HAS MOVED FROM OVER THE PLAINS TO EAST OF THE MISS
RIVER. THE STALLED SECOND BOUNDARY HELPS TO KEEP ANY ORGANIZED
ONSHORE FLOW OVER THE LOWER MISS RIVER VALLEY AND SOUTHEASTERN
CONUS...SO MOISTURE LEVELS REBOUND SLOWER THAN EXPECTED AND ANOTHER
NICE DRY PERIOD WITH TEMPS BELOW SEASONAL EXPECTED.

MONDAY THROUGH WEDNESDAY...THE UPPER RIDGE OVER THE PLAINS BUILDS
MORE...WITH AN UPPER HIGH MOVING OVER THE LOWER MISS RIVER VALLY BY
WED, TEMPS CONTINUE TO RISE...TO ABOVE SEASONAL LEVELS THROUGH THE
BEGINNING OF THE WEEK AS A RESULT.

&&

.AVIATION...
(13/12Z ISSUANCE)...PREVAILING IFR CONDITIONS TODAY WITH
WIDESPREAD LOW CEILINGS AND SHOWERS/STORMS. PERIODS OF LIFR IN AND
NEAR HEAVIER SHOWERS/STORMS FROM LATE MORNING THROUGH EARLY EVENING.
SFC WINDS PRIMARILY S TO SE TODAY AROUND 10 KNOTS BUT HIGHER GUSTS
AND MORE VARIABLE NEAR STRONGER STORMS. WINDS EXPECTED TO SHIFT TO
THE W AND NW MID/LATE EVENING AND INCREASE OVERNIGHT. 12/DS

&&

.MARINE...A COLD FRONT WILL MOVE TOWARD AND ACROSS MOST OF THE
MARINE AREA TODAY...AND BE EAST OF ALL OF THE MARINE AREA BY THIS
EVENING. A MODERATE ONSHORE FLOW WILL BECOME A STRONG OFFSHORE FLOW
LATE TONIGHT AND CONTINUE STRONG OFFSHORE THROUGH THURSDAY NIGHT.
SEAS WILL BUILD LATE TONIGHT THROUGH THURSDAY NIGHT AS WELL. SMALL
CRAFT ADVISORIES WILL LIKELY BE REQUIRED BEGINNING LATE TONIGHT
THROUGH THURSDAY NIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE
EXPECTED OVER THE MARINE AREA WITH THE PASSAGE OF THE FRONT. THE
OFFSHORE FLOW WILL WEAKEN ON FRIDAY WITH SEAS BEGINNING TO SUBSIDE.
WINDS THEN SHIFT EAST TO SOUTHEAST AND BECOME A LIGHT ONSHORE FLOW
OVER THE WEEKEND. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      82  52  72  50  79 /  90  50  05  00  10
PENSACOLA   82  58  72  55  80 /  90  70  20  00  05
DESTIN      76  63  73  56  78 / 100  80  30  10  05
EVERGREEN   81  57  70  45  79 /  90  80  20  05  05
WAYNESBORO  81  49  70  47  78 /  80  50  05  05  10
CAMDEN      82  54  68  46  77 /  90  80  10  05  05
CRESTVIEW   82  60  72  45  80 /  90  80  30  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 AM THURSDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

     FLASH FLOOD WATCH UNTIL 1 AM THURSDAY FOR THE FOLLOWING ZONES:
     BUTLER...CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...LOWER
     BALDWIN...LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER
     MOBILE...WILCOX...

FL...FLASH FLOOD WATCH UNTIL 1 AM THURSDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...

     HIGH RIP CURRENT RISK UNTIL 7 AM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 14, 6:00 AM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT WED MAY 14 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CDT WED MAY 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF DEADLY RIP CURRENTS ALONG THE BEACHES OF
ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE.

SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REGION THIS
MORNING...ESPECIALLY OVER THE WESTERN FLORIDA PANHANDLE AND PARTS OF
SOUTH CENTRAL ALABAMA...WILL BECOME MORE NUMEROUS TODAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME...BUT A STRONG STORM PRODUCING
LOCALLY HEAVY RAIN...GUSTY WINDS...FREQUENT LIGHTNING...AND SMALL
HAIL WILL BE POSSIBLE...ESPECIALLY ALONG AND WEST OF I-65.

OF GREATER CONCERN FOR TODAY AND TONIGHT WILL BE THE POTENTIAL FOR
YET ANOTHER ROUND OF HEAVY RAINFALL. TRENDS INDICATING A WETTER
FORECAST THAN PREVIOUSLY EXPECTED CONTINUE THIS MORNING. CURRENT
DATA INDICATING A PLUME OF VERY MOIST AIR ADVECTING NORTHWARD ACROSS
THE EASTERN GULF OF MEXICO AND INTO PARTS OF SOUTHWEST ALABAMA AND
THE WESTERN FLORIDA PANHANDLE THIS MORNING.  AS THE AVAILABLE
ATMOSPHERIC MOISTURE INCREASES...A FRONTAL BOUNDARY IS EXPECTED TO
MOVE TOWARD AND ACROSS THE REGION TODAY AND SHOULD BE EAST OF THE
AREA BY LATE TONIGHT. LOW LEVEL FORCING ASSOCIATED WITH THE SURFACE
FRONT...COMBINED WITH LIFT ASSOCIATED WITH LARGE SCALE DIFFLUENT
FLOW ALOFT ON THE EAST SIDE OF A BROAD UPPER TROUGH JUST TO OUR
WEST...WILL INTERACT WITH THE INCREASING ATMOSPHERIC MOISTURE AND
RESULT IN LIKELIHOOD OF WIDESPREAD SHOWERS AND STORMS. ALTHOUGH THE
FRONT IS STILL EXPECTED TO MOVE EAST ACROSS THE REGION FAIRLY
QUICKLY AS WE HAVE BEEN ADVERTISING...THE AIRMASS IS BECOMING
INCREASINGLY MORE PRIMED FOR THE POTENTIAL OF LOCALLY HEAVY
RAINFALL. THIS WILL BE ESPECIALLY TRUE WHERE WHERE TRAINING STORMS
REPEATEDLY MOVE ACROSS THE SAME AREAS TODAY IN ADVANCE OF THE FRONT.
TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES...WITH POTENTIAL FOR
LOCALIZED TOTALS AT LEAST DOUBLE THAT AMOUNT WILL BE POSSIBLE OVER
PARTS OF THE REGION TODAY AND THIS EVENING. AREAS MOST LIKELY TO
RECEIVE THE HEAVIER RAINFALL WILL ROUGHLY BE ALONG AND EAST OF THE
I-65 CORRIDOR IN ALABAMA AND OVER THE COASTAL COUNTIES OF ALABAMA
AND THE WESTERN FLORIDA PANHANDLE. THESE AREAS ARE SOME OF THE SAME
LOCATIONS THAT HAVE ALREADY RECEIVED EXCESSIVE RAINFALL OVER THE
PAST COUPLE OF WEEKS...AND A FLASH FLOOD WATCH IS NOW IN EFFECT FOR
EASTERN AND COASTAL PORTIONS OF THE ALABAMA AND THE WESTERN FLORIDA
PANHANDLE.

PATCHY FOG...DENSE IN SOME LOCATIONS...ACROSS THE REGION THIS EARLY
THIS MORNING DISSIPATING BY MID MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN WILL END FROM WEST TO EAST EARLY THURSDAY...THEN PRIMARILY A
DRY FORECAST FRIDAY THROUGH TUESDAY AS HIGH PRESSURE (SURFACE AND
ALOFT) DOMINATES THE PATTERN.

THERE WILL BE A MODERATE TO HIGH RISK OF RIP CURRENTS ALONG THE
COASTAL BEACHES OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE
THURSDAY THEN A LOWER RISK OF RIP CURRENTS EXPECTED FOR MOST OF THE
REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED.

GMZ630>635-650-655-670-675-151115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-WATERS
FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
600 AM CDT WED MAY 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

INCREASING WINDS AND SEAS EXPECTED WITH A WINDSHIFT ASSOCIATED WITH
A FRONTAL PASSAGE LATE TODAY AND TONIGHT. MODERATE ONSHORE FLOW
BECOMES STRONG OFFSHORE LATE TONIGHT THROUGH THURSDAY
NIGHT...RESULTING IN HAZARDOUS OPERATING CONDITIONS FOR SMALL
CRAFT.  A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR LATE
TONIGHT THROUGH THURSDAY NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS CONDITIONS FOR SMALL CRAFT EXPECTED.

In the hours before

Local storm report, May 14, 11:43 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1143 AM CDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     FLASH FLOOD      5 NW WHITING FIELD      30.76N 87.08W
05/14/2014                   SANTA ROSA         FL   COUNTY OFFICIAL

            ALLENTOWN RD WEST OF HAWSEY LANE CLOSED DUE TO WATER OVER
            THE ROAD.

&&

MB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 4:16 AM CDTFlash Flood WatchMOBButler, Conecuh, Covington, Crenshaw, Escambia, Monroe and 1 more16 hr
May 14, 9:32 AM CDTAreal Flood AdvisoryMOBBaldwin, Butler, Conecuh, Covington, Crenshaw, Escambia and 2 more6 hr
May 14, 9:44 AM CDTSmall Craft AdvisoryMOB39 hr
May 14, 9:48 AM CDTFlash Flood WarningMOBConecuh, Covington, Escambia6 hr
May 14, 11:32 AM CDTFlash Flood WarningMOBButler, Conecuh, Covington, Crenshaw, Monroe, Wilcox6 hr
May 14, 11:51 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw24 min
May 14, 12:52 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile113 min
May 14, 1:47 PM CDTFlash Flood WarningMOBBaldwin, Escambia4 hr
May 14, 3:36 PM CDTFlash Flood WarningMOBConecuh, Covington, Escambia4 hr
May 14, 4:52 PM CDTRiver Flood WarningMOBEscambia8 days
May 14, 5:13 PM CDTAreal Flood AdvisoryMOBCovington3 hr
May 14, 5:28 PM CDTAreal Flood AdvisoryMOBButler, Conecuh, Crenshaw, Monroe, Wilcox3 hr
May 14, 5:38 PM CDTAreal Flood WarningMOBConecuh, Escambia6 hr
May 14, 5:42 PM CDTSpecial Marine WarningMOB33 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.